Hail, Cherokee
- When
- June 23, 3:05 PM CST
- Where
- Cherokee County, Forney
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.083, -85.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 23, 2:01 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT FRI JUN 23 2006 .SHORT TERM... A LARGE OUTFLOW BOUNDARY FROM PRE EXISTING THUNDERSTORMS IN NORTHERN MISSISSIPPI HAS ENHANCED THUNDERSTORMS ACROSS CENTRAL ALABAMA TODAY. ADDITIONALLY...NUMEROUS SMALLER OUTFLOW BOUNDARIES SCATTERED ACROSS THE STATE FROM CONVECTION YESTERDAY AND LAST NIGHT HAVE NO DOUBT PLAYED A ROLE. THESE THUNDERSTORMS HAVE TRANSITIONED FROM MORE STEADY STATE STORMS...TO PULSING STORMS AS AFTERNOON HEATING HAS BECOME MORE OF A FACTOR. STORMS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS...AND GRADUALLY DEGREASE IN BOTH INTENSITY AND COVERAGE AFTER SUNSET. TEMPERATURES ARE CURRENTLY IN THE LOWER TO MIDDLE 90S WHERE RAIN AND OR OUTFLOW HAS COOLED THE AIR AT SOMETIME DURING THE DAY. OTHERWISE...READINGS ARE IN THE MIDDLE 90S. OVERNIGHT...PATCHY FOG MAY BECOME A PROBLEM AFTER MIDNIGHT AS THE RESULT IN INCREASE GROUND MOISTURE AND LOW TEMPERATURES IN THE UPPER 60S TO LOW 70S. A FEW LINGERING SHOWERS OR THUNDERSTORMS CANNOT BE RULED OUT AFTER MIDNIGHT. MORE OF THE SAME IS EXPECTED TOMORROW. TYPICAL SUMMERTIME AFTERNOON SHOWERS ARE EXPECTED...ALTHOUGH HIGH TEMPERATURES SHOULD ONLY CLIMB TO NEAR 90 DEGREES AT MOST LOCATIONS. A WEAK SURFACE FRONT WILL STALL SOMEWHERE ACROSS NORTH CENTRAL ALABAMA...LIKELY FROM AROUND TUSCALOOSA TO ANNISTON. THIS FEATURE WILL RESULT IN SLIGHTLY HIGHER PRECIPITATION CHANCES ACROSS THE AREA. ON SUNDAY RAIN CHANCES WILL BE HIGHLY DEPENDENT ON WHERE THE FRONT ACTUALLY STALLS. AT THIS TIME IT LOOKS LIKE MOST AREAS NORTHWEST OF A LINE FROM EUTAW TO TUSCALOOSA TO JASPER SHOULD BE ON THE DRY SIDE OF THE FRONT...WITH INCREASING RAIN CHANCES AS YOU MOVE EAST. TEMPERATURES SHOULD STAY OUT OF THE 90S FOR MUCH OF THE AREA...WITH THE EXCEPTION OF AREAS AROUND MONTGOMERY AND TROY. .LONG TERM... RELIEF FROM THE HEAT IS EXPECTED TO CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK. HIGHS WILL BE NEAR NORMAL...88-92 WITH LOWS GENERALLY IN THE MIDDLE 60S. MODEST AREA LAWNS MAY EVEN TURN GREEN AGAIN. RAINFALL OVER THE WEEKEND AND SUNSHINE DURING THE WORK WEEK SHOULD BE ENOUGH TO MAKE EVEN THE DRIEST LAWN SMILE. ISOLATED AFTERNOON STORMS MAY ADD ADDITIONAL MOISTURE TO THE MIX...BUT NO ORGANIZED SYSTEMS ARE EXPECTED. && .AVIATION...DISCUSSION FOR 18Z TAFS. MVFR CONDITIONS EXPECTED 18Z THROUGH 01Z FOR SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED ACROSS THE AREA. A FEW LOCATIONS COULD SEE IFR CONDITIONS IF THUNDERSTORMS PERSIST FOR ANY LENGTH OF TIME WITH VISIBILITIES LESS THAN 3 MILES. FROM 01Z TO 08Z VFR CONDITIONS EXPECTED. AFTER 08Z AND UNTIL 14Z A FEW LOCATIONS...TCL...ANB COULD SEE MVFR CONDITIONS DUE TO VISIBILITIES OF 3 TO 5 MILES IN FOG. AFTER 14Z VFR CONDITIONS WILL PREVAIL AT ALL LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 89 68 88 / 40 40 30 30 ANNISTON 70 91 67 89 / 30 40 30 30 BIRMINGHAM 70 91 69 88 / 30 30 30 30 TUSCALOOSA 70 92 69 89 / 20 30 20 20 CALERA 71 91 71 90 / 30 40 30 30 AUBURN 71 90 68 89 / 30 40 30 30 MONTGOMERY 72 91 71 92 / 20 40 30 30 TROY 71 91 69 91 / 20 40 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT FRI JUN 23 2006 ALZ011>015-017>050-241822- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 114 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH 10 PM THIS EVENING. SOME THUNDERSTORMS WILL BE LOCALLY STRONG WITH WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...AND SMALL HAIL. A FEW STORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE...PRODUCING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THROUGH 10 PM. KSL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL GADSDEN 34.01N 86.01W
06/23/2006 E0.88 INCH ETOWAH AL EMERGENCY MNGR
ALL OVER TOWN.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BLOUNTSVILLE 34.08N 86.59W
06/23/2006 BLOUNT AL EMERGENCY MNGR
NUMEROUS TREES DOWN. BLOUNTSVILLE TO CLEVELAND.
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 PM CDT FRI JUN 23 2006 ALZ024-232030- JEFFERSON- 239 PM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES WEST OF SYLVAN SPRINGS...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS... MULGA...MAYTOWN...HUEYTOWN...ADAMSVILLE...PLEASANT GROVE...MINOR AND MIDFIELD THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL GLENCOE 33.95N 85.93W
06/23/2006 E0.75 INCH ETOWAH AL BROADCAST MEDIA
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CENTRE 34.15N 85.67W
06/23/2006 CHEROKEE AL EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS SOUTHERN SECTIONS OF COUNTY.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BIRMINGHAM 33.53N 86.80W
06/23/2006 JEFFERSON AL BROADCAST MEDIA
CRESTWOOD AND 48TH
&&
MBAERThe Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516521.